CSN Login
Members Online: 21

How long will the side effects of Femara last?

gerimouse
Posts: 1
Joined: Nov 2010

I was diagnosed with early stage BC in July, 2006. After a lumpectomy and 9 weeks of radiation treatments I started on Femara. After 4 years I made the decision to quit taking the drug because I just didn't want to live anymore. The side effects are horrific! My mind was gone; I couldn't even remember what day it was. And I was and still am exhausted from lack of sleep. Between the night sweats and waking up every 1 to 2 hours with severe pain what sleep I get is restless at best. I immediately gained weight and my hair started to thin overnight. BUT THE WORST BY FAR IS THE JOINT AND MUSCLE PAIN. I am now 62 and like others have said, I feel like 100. Hot and cold flashes are with me day and night. They make me crazy. I have no energy at all. There are days I don't want to get out of bed. This last year I have experienced blurry vision and dry eyes. I have been diagnosed with savior depression. The list of side effects just go on and on. I have been off the femara for 4 months but the side effects are still with me. Does anyone know if the pain will ever go away? Please help……gerimouse

New Flower
Posts: 4060
Joined: Aug 2009

I was on Arimidex for 5 months. I have been off for 4 weeks and back and hip pain has stopped.Hand and fingers pain is still here. I saw naturopatic doctor and she made several suggestions. For joint pain, vision and memory she suggested Omega-3 from fish oil, multivitamins, diet, Vit.D3. I guess you need to work on your problematic areas, treat them, including physical therapy, massage, water excers., physical activity, ect.
Please post on Breast Cancer board, you might have additional suggestions.
Good luck

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network